Re: Looking for advice
Hi Joey, I'm not a doctor, but I have a few words of wisdom for you...
You should get your liver enzymes checked at your prescribing doctors office/lab at least twice a year. This is the best indicator of how stressed out your meds are making your liver.
When you're young and healthy, your liver enzymes can jump up quite quickly with high doses of acetaminophen, and then fall back down to normal just as quickly when you back off your dosage. This means you should have your enzymes checked when you're having a flare-up and on higher doses.
Other than this, you might ask your doc about taking a supplement called "NAC" or N-Acetylcysteine, which you can find at most any vitamin shop or online. NAC is the "antidote" for acetaminophen poisoning, but it won't affect the performance or potency of your pain meds at all. It just helps your body deal with the toxic metabolite of acetaminophen. This should be a good temporary fix for your problem as it will protect your liver without affecting the effectiveness of your meds.
NAC should always be taken with some vitamin-C to avoid excess oxidized cysteine from building up. Vitamin-C will also allow you to take less NAC as C recycles NAC back into a usable form again in your body.
Don't go overboard with the NAC... One 500mg NAC with 1000mg of vitamin-C, once or twice a day is all you need.
Your liver can take a lot of punishment when you're young and healthy, but you're going to need to work on reducing your acetaminophen consumption sooner or later. Keep on trying different meds, or see a pain specialist and try to get on some less toxic meds... Sooner would be better than later!
Best of Luck to You!